Definitely you need further investigation of this episode. People with long standing atrial fibrillation, particularly when the heart speeds up, can suffer weakening of the heart muscle (tachycardia-induced cardiomyopathy
) which can present with fatigue, shortness of breath
, swelling, etc. Nadolol to be honest is not the best medication choice for controllling rates of atrial fibrillation nowadays. Thus, you would benefit from a heart ultrasound, or echocardiogram
, to look at the pumping and relaxing function of the heart.
Also, the first thing that comes to my mind in someone with long-standing atrial fibrillation who passess out is sinus node dysfunction
, a disorder in which the normal pacemaker of the heart fails to send impulses once you "shift gears" from atrial fibrillation into the normal rhythm of the heart. Would advise starting with a Holter monitor
to see if you have abnormal pauses, leading to "passing out spells"
Hope this helps,
Mayo Clinic Rochester